Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 10, NWS Detroit, MI

August 20, 2011Sanilac County, Michigan

NWS Detroit, MI issued this flash flood warning at Aug 20, 2011, 4:12 PM EDT for Sanilac County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Aug 20, 2011, 6:47 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Sanilac County, MI

The radar

The Detroit radar (KDTX), 80 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WGUS53 KDTX 202012
FFWDTX
MIC151-210200-
/O.NEW.KDTX.FF.W.0010.110820T2012Z-110821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1000 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES INDICATE TOTALS 
  AROUND 3 INCHES OVER THE SOUTHERN PORTION OF SANILAC COUNTY 
  BETWEEN 130 PM AND 400 PM...AND IN EXCESS OF 6 INCHES...ESPECIALLY
  IN AND AROUND CROSWELL EASTWARD TO THE LAKE HURON SHORELINE. 
  ADDITIONAL RAINFALL AROUND AN INCH IS EXPECTED BEFORE RAIN 
  DIMINISHES BY 6 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
  INCLUDE...BROWN   CITY...CROSWELL...LEXINGTON...PORT 
  SANILAC...APPLEGATE...  CARSONVILLE...MELVIN AND PECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 4317 8261 4316 8261 4316 8272 4316 8273
      4315 8299 4317 8300 4326 8300 4328 8300
      4329 8306 4338 8307 4346 8254 4317 8250

$$

BT
2 follow-up statements
521 
WGUS73 KDTX 202145
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT SAT AUG 20 2011

MIC151-210200-
/O.CON.KDTX.FF.W.0010.000000T0000Z-110821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANILAC MI-
545 PM EDT SAT AUG 20 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SANILAC COUNTY
UNTIL 1000 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY LIGHT SHOWERS REMAINING OVER SOUTHERN SANILAC COUNTY. THIS WILL 
WILL ALLOW FLOODING POTENTIAL TO DIMINISH DURING THE EVENING AFTER 
THUNDERSTORMS THAT LEFT ESTIMATES OF TOTALS AROUND 3 INCHES OVER THE 
SOUTHERN PORTION OF SANILAC COUNTY AND IN EXCESS OF 6 INCHES IN AND 
AROUND CROSWELL EASTWARD TO THE LAKE HURON SHORELINE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL MAKE FLASH FLOODING 
POSSIBLE IN BROWN CITY...CROSWELL...LEXINGTON...PORT 
SANILAC...APPLEGATE...CARSONVILLE...MELVIN AND PECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4317 8261 4316 8261 4316 8272 4316 8273
      4315 8299 4317 8300 4326 8300 4328 8300
      4329 8306 4338 8307 4346 8254 4317 8250

$$

BT
111 
WGUS73 KDTX 202247
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
647 PM EDT SAT AUG 20 2011

MIC151-202257-
/O.CAN.KDTX.FF.W.0010.000000T0000Z-110821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANILAC MI-
647 PM EDT SAT AUG 20 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN SANILAC
COUNTY IS CANCELLED...

REPORTS FROM COUNTY OFFICIALS INDICATE FLOODING OF ROADS... 
STREAMS...AND CREEKS IN THE AREA HAS RECEDED OR WAS BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4317 8261 4316 8261 4316 8272 4316 8273
      4315 8299 4317 8300 4326 8300 4328 8300
      4329 8306 4338 8307 4346 8254 4317 8250

$$

BT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:51 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 20, 3:51 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SAT AUG 20 2011

.SHORT TERM... THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 792 IS IN EFFECT UNTIL 9 PM WITH A PATTERN
OF CONVECTION FULLY IN PROGRESS OVER SE MICHIGAN. THE LINE THAT HAS
BEEN MOVING WESTWARD ALL DAY FROM CHICAGO AND LAKE MICHIGAN IS ABOUT
AS ORGANIZED AS EXPECTED WITH SOME BOWING LINE SEGMENTS AND DAMAGING
WIND REPORTS SO FAR FROM SAGINAW INTO FLINT. EXPECT THIS POTENTIAL
TO PERSIST UNTIL THE CONVECTION EXITS TO OUR EAST AROUND 00Z. THE
TWIST IN STORM MORPHOLOGY DURING THE AFTERNOON IS THE EAST TO WEST
DEVELOPMENT ALONG AND NORTH OF INTERSTATE 69, IN THE FASHION OF A
WARM FRONT, ALONG THE SOUTHWARD MOVING OUTFLOW FROM MORNING ACTIVITY
AND THE LEADING EDGE OF THE NORTHWARD ADVANCING LOW LEVEL THETA-E
RIDGE. THIS WILL POSE AN EXCESSIVE RAINFALL COMPONENT TO FORECAST
CONSIDERATIONS IN THE THUMB AS IT MERGES WITH THE NORTH TO SOUTH
ORIENTED LINEAR PATTERN. STORMS ARE A BIT LESS ORGANIZED TOWARD THE
OHIO BORDER WHERE WIND SHEAR IS WEAKER BUT HOURLY MESOANALYSIS STILL
INDICATES ABOUT 2000 J/KG ML CAPE TO WORK WITH, SUPPORTING SEVERE
POTENTIAL THERE AS WELL.

THE LATEST 12Z MODEL PACKAGE AND HIGH RESOLUTION RUNS ALL HAVE A
REASONABLE HANDLE ON THE LARGE SCALE PATTERN OF FORCING ASSOCIATED
WITH THE COLD FRONT. AS THE PATTERN OF CONVECTION RUNS AHEAD OF THE
FRONT AND OUT OF SE MICHIGAN BY MID EVENING, FRONTAL FORCING
TRAILING THE UPPER WAVE WILL SUPPORT SOME SHOWERS INTO THE EARLY
OVERNIGHT HOURS. THIS WILL BE FOLLOWED BY DEEPER COLD AIR THAT WILL
TAKE LOW TEMPERATURES DOWN INTO THE UPPER 50S TO LOWER 60S BY
SUNRISE SUNDAY MORNING.

&&

.LONG TERM...SUNDAY THROUGH SATURDAY

THE PERIOD WILL BEGIN WITH WEAK COLD ADVECTION TAKING PLACE AT THE
SURFACE AND ALOFT AS 850MB TEMPERATURES AROUND 13C TO START THE
PERIOD FALL BY 2-3 DEGREES BY THE EVENING HOURS. COOLING BELOW 500MB
ALONG WITH DIURNAL SURFACE HEATING WILL FAVOR SCT SHRA/ISO T
DEVELOPMENT MAINLY NORTH OF I-96. UPPER DIVERGENCE ASSOCIATED WITH
THE LEFT EXIT OF AN APPROACHING JET WILL ALLOW FOR INCREASING
COVERAGE AS ONE HEADS FURTHER NORTH WITH THE GREATEST COVERAGE
EXPECTED ACROSS THE THUMB EXTENDING INTO SOUTHERN WATERS OF LAKE
HURON. GIVEN A MIXED LAYER EXTENDING TO 850MB OR SLIGHTLY HIGHER AND
EXPECTED CLOUD COVER/PRECIP TRENDS...HIGH TEMPERATURES SHOULD RANGE
FROM THE MID 70S ACROSS THE NORTH TO THE LOW 80S FOR SOUTHERN AREAS.
HIGH TEMPERATURES WILL FALL INTO THE MID TO UPPER 70S ON MONDAY WITH
850MB TEMPS HOVERING AROUND 9-10C AS THE THERMAL TROUGH TRACKS
ACROSS SE MI. TEMPERATURES WILL QUICKLY BOUNCE BACK INTO THE LOW 80S
ON TUESDAY AS SURFACE HIGH PRESSURE TRANSLATES EAST AND SOUTHERLY
FLOW BEGINS TO INCREASE AHEAD OF THE NEXT SYSTEM. A LOW LEVEL JET
MAY MAINTAIN SOME DEGREE OF REMNANT MCS ACTIVITY INTO WEDNESDAY
MORNING OVER PORTIONS OF THE OHIO VALLEY AND PERHAPS EXTENDING INTO
SOUTHERN MI. DEPENDING ON THE DEGREE OF CLOUD COVER...WEDNESDAY
COULD BE THE WARMEST DAY WITH TEMPERATURES RISING INTO THE MID 80S
AHEAD OF PRIMARY UPPER WAVE AND ASSOCIATED SFC COLD FRONT.
ATTM...THERE REMAINS ENOUGH UNCERTAINTY TO PRECLUDE MAKING ANY
CHANGES TO THE GOING CHC POPS FOR THIS PERIOD. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT WITH DRY/STABLE CONDITIONS IN PLACE FOR
THE END OF THE WEEK AND NORTHERLY FLOW FAVORING SLIGHTLY BELOW
NORMAL TEMPERATURES ON THURSDAY...MODERATING THROUGH THE END OF THE
WEEK.

&&

.MARINE...

SHOWERS AND THUNDERSTORMS THIS EVENING...INCLUDING A FEW SEVERE
STORMS POSSIBLE SOUTH OF PORT AUSTIN...WILL GIVE WAY TO CLOUDY AND
MORE TRANQUIL CONDITIONS THIS EVENING. AN APPROACHING UPPER WAVE
WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY
AFTERNOON...ESPECIALLY FROM ALABASTER SOUTHWARD TO LAKE SAINT
CLAIR...THOUGH SEVERE WEATHER IS NOT ANTICIPATED. WINDS WILL BECOME
NORTHERLY TO NORTHWESTERLY THIS EVENING AND WILL MOVE ALONG AT A
LIGHT TO OCCASIONALLY MODERATE CLIP BEFORE TURNING SOUTHWEST ON
TUESDAY. A FRONT WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT ALONG WITH RETURN TO NW FLOW.

&&

.AVIATION...ISSUED 113 PM EDT SAT AUG 20 2011

//DISCUSSION...

LINE OF THUNDERSTORMS HAS CONSOLIDATED OVER WESTERN PORTIONS OF
THE STATE ALONG A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION.
THIS LINE OF THUNDERSTORMS IS EXPECTED TO INTENSIFY AS IT MOVES
EASTWARD AND FEEDS OFF BETTER INSTABILITY. STORMS WILL ARRIVE AT
THE NORTHERN TAF SITES AROUND 19-20Z AND THE SOUTHERN TAF SITES
AROUND 20-21Z. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS. FRONT WILL BE SLOW TO EXIT THE
REGION THIS EVENING AND THE CHANCE OF SHOWERS WILL LINGER INTO THE
EVENING HOURS WITH MVFR CONDITIONS POSSIBLE. INCREASED LOW LEVEL
MOISTURE WILL SUPPORT THE POTENTIAL FOR PATCHY FOG LATER
TONIGHT AS WELL...MAINLY ACROSS THE NORTH.

FOR DTW...MAIN LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE
TERMINAL AROUND 21Z. HOWEVER...A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE AHEAD OF THE MAIN LINE. THUNDERSTORMS ARE EXPECTED TO
EXIT THE AREA AROUND 23-00Z. SEVERE WEATHER IS POSSIBLE AS THESE
STORMS MOVE THROUGH.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE ON THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
  AND EVENING. MODERATE CONFIDENCE ON TIMING.

* MODERATE CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000FT
  TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...BT
LONG TERM....JVC
MARINE.......BT/JVC
AVIATION.....AGD

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 20, 3:02 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
302 AM EDT SAT AUG 20 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-210715-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
302 AM EDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR
ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS
TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS
WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL DEVELOP ON SUNDAY AS AN UPPER LEVEL
COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR
THUNDERSTORMS WILL BE TOWARD SAGINAW BAY...AS WELL AS THE THUMB
REGION.

THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER REPORTS WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210715-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
302 AM EDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR
ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS
TO 60 MPH AND HAIL TO ONCE INCH IN DIAMETER. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS
WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS AN UPPER
LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION
FOR THUNDERSTORMS WILL BE OVER SAGINAW BAY AND LAKE HURON.

THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER REPORTS WOULD BE GREATLY APPRECIATED.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE)

In the hours before

Local storm report, Aug 20, 2:28 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             3 E MOUNT MORRIS        43.12N 83.63W
08/20/2011  M0.75 INCH       GENESEE            MI   CO-OP OBSERVER

0218 PM     HAIL             5 WNW OTISVILLE         43.18N 83.62W
08/20/2011  M0.75 INCH       GENESEE            MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, Aug 20, 2:59 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 PM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             5 ESE CLIO              43.16N 83.63W
08/20/2011  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

0226 PM     HAIL             5 W COLUMBIAVILLE       43.17N 83.50W
08/20/2011  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

0226 PM     TSTM WND DMG     OTISVILLE               43.17N 83.52W
08/20/2011                   GENESEE            MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS NUMEROUS TREES DOWN ACROSS
            FOREST TOWNSHIP

0255 PM     TSTM WND GST     1 N FREELAND            43.54N 84.12W
08/20/2011  E60.00 MPH       SAGINAW            MI   TRAINED SPOTTER

&&

RKULIK
Special weather statement, Aug 20, 3:33 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 PM EDT SAT AUG 20 2011

MIZ055-063-202015-
SANILAC MI-ST. CLAIR MI-
333 PM EDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR AND
SOUTHEASTERN SANILAC COUNTIES UNTIL 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM APPLEGATE TO YALE...
AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
PORT SANILAC AROUND 340 PM EDT.
BLAINE...AMADOR...LEXINGTON AND JEDDO AROUND 345 PM EDT.
LEXINGTON HEIGHTS AND BIRCH BEACH AROUND 350 PM EDT.
LAKEPORT AROUND 355 PM EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Local storm report, Aug 20, 3:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     CHESANING               43.18N 84.12W
08/20/2011                   SAGINAW            MI   TRAINED SPOTTER

            3 INCH DIAMETER TREE BRANCHES DOWN

0328 PM     TSTM WND DMG     3 WSW OTISVILLE         43.14N 83.58W
08/20/2011                   GENESEE            MI   AMATEUR RADIO

            POWER LINE SNAPPED IN HALF

&&

RKULIK
Special weather statement, Aug 20, 3:56 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT SAT AUG 20 2011

MIZ054-055-062-063-202045-
LAPEER MI-SANILAC MI-ST. CLAIR MI-TUSCOLA MI-
356 PM EDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCOLA...NORTHWESTERN
ST. CLAIR...SOUTHWESTERN SANILAC AND NORTHEASTERN LAPEER COUNTIES
UNTIL 445 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIFFORD TO BROWN
CITY...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
JUHL AND MELVIN AROUND 405 PM EDT.
WATERTOWN AND PECK AROUND 410 PM EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI/MM
Special weather statement, Aug 20, 3:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT SAT AUG 20 2011

MIZ069-202045-
OAKLAND MI-
358 PM EDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 445 PM
EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FENTON TO
HARTLAND...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HOLLY...ROSE CENTER AND HIGHLAND AROUND 405 PM EDT.
HOLLY STATE RECREATION AREA...MILFORD AND DAVISBURG AROUND 410 PM
EDT.
WHITE LAKE AROUND 415 PM EDT.
ORTONVILLE AND COMMERCE AROUND 420 PM EDT.
CLARKSTON AROUND 425 PM EDT.
WEST BLOOMFIELD...WATERFORD AND ORCHARD LAKE AROUND 430 PM EDT.
SYLVAN LAKE AROUND 435 PM EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI/MM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:03 PM EDTSevere Thunderstorm WarningDTXGenesee25 min
Aug 20, 2:40 PM EDTAreal Flood AdvisoryDTXGenesee, Lapeer, Sanilac, Tuscola4 hr
Aug 20, 2:47 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee55 min
Aug 20, 3:04 PM EDTSevere Thunderstorm WarningDTXGenesee71 min
Aug 20, 3:36 PM EDTSpecial Marine WarningDTX84 min
Aug 20, 3:43 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac24 min
Aug 20, 3:50 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw70 min
Aug 20, 4:05 PM EDTSevere Thunderstorm WarningDTXOakland55 min
Aug 20, 4:56 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Wayne47 min
Aug 20, 5:00 PM EDTSpecial Marine WarningDTX60 min
Aug 20, 5:08 PM EDTSpecial Marine WarningDTX52 min
Aug 20, 5:21 PM EDTSevere Thunderstorm WarningDTXSaint Clair34 min
Aug 20, 5:25 PM EDTSpecial Marine WarningDTX36 min

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.